Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 291, NWS Paducah, KY

May 24, 2006Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 24, 2006, 10:21 PM CDT for Wayne County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2006, 10:21 PM CDT (03:21 UTC)
Expired
May 24, 2006, 11:15 PM CDT
In force
54 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 6:18 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:10 PM CDT, 11 minutes earlier.

Area forecast discussion, May 24, 10:10 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1010 PM CDT WED MAY 24 2006

.UPDATE...
ONGOING CONVECTION IN THE NRN HALF OF THE FCST AREA WAS SHOWING A
SLOW WEAKENING TREND AS THE BOUNDARY LAYER COOLED. IT WAS DIFFICULT
TO GET LARGE HAIL THIS EVENING OUT OF STORMS WITH ELEVATED HIGH DBZ
CORES...AND IT WILL LIKELY GET TOUGHER TOWARD THE END OF THE WATCH
WHICH IS EXPECTED TO EXPIRE AT 06Z. UPDATED GRIDS/ZONES FOR HIGH
POPS IN NRN HALF TO ACCOUNT FOR CONVECTION CONTINUING ALONG A MID
LEVEL JET. AS NEW CONVECTION CONTINUES TO DEVELOP TO THE WEST...THE
ENTIRE CONVECTION AREA SHOULD SLOWLY MOVE EAST THROUGH THE NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, May 24, 4:33 AM CDT, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT WED MAY 24 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-250945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS.
ISOLATED LARGE HAIL IS POSSIBLE.

CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI
THIS AFTERNOON AND EVENING...THEN MOVE EAST ACROSS THE LOWER OHIO VALLEY
TONIGHT. AS THE STORMS MOVE INTO WESTERN KENTUCKY AND SOUTHWEST
INDIANA TONIGHT...THEY MAY WEAKEN SOMEWHAT AS THEY ENCOUNTER MORE
STABLE AIR. THEREFORE...THE RISK OF SEVERE WEATHER IS HIGHER OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THURSDAY
EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE
HAIL.

THE RISK OF SEVERE STORMS IS MAINLY DURING THURSDAY AFTERNOON AND
EVENING. THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK COLD
FRONT AS IT CROSSES SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN
THE AFTERNOON. THESE STORMS WILL ACCOMPANY THE FRONT ACROSS
WESTERN KENTUCKY AND SOUTHWEST INDIANA INTO THE EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME THIS AFTERNOON
THROUGH THURSDAY EVENING.

MY

In the hours before

Local storm report, May 24, 7:43 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 E PINCKNEYVILLE       38.08N 89.29W
05/24/2006  M0.88 INCH       PERRY              IL   EMERGENCY MNGR

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:22 PM CDTSevere Thunderstorm WarningPAHHenderson16 min
May 24, 11:27 PM CDTSevere Thunderstorm WarningPAHDaviess48 min
May 25, 5:06 PM CDTSevere Thunderstorm WarningPAHDaviess39 min
May 25, 5:14 PM CDTSevere Thunderstorm WarningPAHUnion20 min
May 25, 5:55 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean, Webster50 min
May 25, 6:30 PM CDTTornado WarningPAHDaviess45 min
May 25, 6:51 PM CDTSevere Thunderstorm WarningPAHCrittenden, Union, Webster39 min
May 24, 7:48 PM CDTSevere Thunderstorm WarningPAHJefferson42 min
May 24, 8:03 PM CDTSevere Thunderstorm WarningPAHPerry36 min
May 24, 8:29 PM CDTSevere Thunderstorm WarningPAHJefferson31 min
May 25, 2:49 PM CDTSevere Thunderstorm WarningPAHWabash26 min
May 25, 3:22 PM CDTSevere Thunderstorm WarningPAHWabash23 min
May 25, 5:20 PM CDTSevere Thunderstorm WarningPAHWilliamson25 min
May 25, 5:39 PM CDTSevere Thunderstorm WarningPAHJohnson51 min
May 25, 5:47 PM CDTSevere Thunderstorm WarningPAHPope, Saline43 min
May 25, 5:50 PM CDTSevere Thunderstorm WarningPAHGallatin25 min
May 25, 6:07 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union53 min
May 25, 6:17 PM CDTSevere Thunderstorm WarningPAHJohnson, Massac44 min
May 25, 6:45 PM CDTSevere Thunderstorm WarningPAHGallatin30 min
May 24, 9:21 PM CDTSevere Thunderstorm WarningPAHPerry54 min
May 25, 5:02 PM CDTSevere Thunderstorm WarningPAHStoddard, Wayne73 min
May 25, 5:19 PM CDTSevere Thunderstorm WarningPAHBollinger41 min
May 25, 5:35 PM CDTTornado WarningPAHStoddard40 min
May 25, 5:48 PM CDTSevere Thunderstorm WarningPAHCape Girardeau57 min
May 25, 5:55 PM CDTSevere Thunderstorm WarningPAHBollinger35 min
May 25, 6:01 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott74 min
May 25, 6:10 PM CDTTornado WarningPAHStoddard50 min
May 25, 6:38 PM CDTSevere Thunderstorm WarningPAHWayne67 min
May 25, 6:40 PM CDTTornado WarningPAHMississippi, New Madrid, Scott65 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.